Does amlodipine cause weight gain?
Weight gain has been reported by some people taking amlodipine but this is not a common side effect and some people have also reported weight loss. Weight gain with amlodipine may also be a symptom of edema, which is when you retain fluid, which may be particularly noticeable around your ankles or lower legs. The risk of edema with amlodipine is greater in women compared with men and in those people taking a higher dosage of amlodipine, and edema is usually noticed as weight gain.
Weight gain is more likely with some other blood pressure medications, such as beta-blockers (examples include atenolol, propranolol, and metoprolol).
- Amlodipine [Package insert]. Updated 03/2022. EXELAN PHARMACEUTICALS, INC. https://www.drugs.com/pro/amlodipine.html#s-34084-4
Related medical questions
- What is the best time of day to take blood pressure medication?
- How do I reduce swelling from amlodipine?
- How long does it take for amlodipine to work?
- What medications cause swollen ankles and feet?
- Best time to take amlodipine - day or night?
- How long does amlodipine stay in your system?
- Amlodipine Information for Consumers
- Amlodipine prescribing info & package insert (for Health Professionals)
- Side Effects of Amlodipine (detailed)
Related support groups
- Amlodipine (147 questions, 315 members)